Advice or help, please

Discussion in 'Suicidal Thoughts and Feelings' started by Tapper, May 23, 2011.

Thread Status:
Not open for further replies.
  1. Tapper

    Tapper New Member


    For the past several years I’ve suffered with agoraphobia and depression. I’ve avoided all contact with everyone apart from the mental health team which I’ve seen regularly for the past four years. I find speaking to anyone, be it face to face, on the phone or via the internet extremely hard and only do so now because of the situation i’m in which has left me unable to cope with going on with my life.

    I’ll explain my current situation:
    I’ve been on Venlafaxine for the past year and have just recently come off it with the help of Diazepam (I have tried several times before to come off but the withdrawal symptoms were too hard to manage). I’ve now been off Venlafaxine for two weeks and have just started Moclobemide.

    Now, two weeks ago my mood and mental state were stable – it wasn’t great, but I was coping – i’m now extremely depressed and to add to that, suicidal. I find that during the day and throughout the night there will be periods of time where I experience extreme anxiety which lead to severe suicidal thoughts and manic behaviour which I am unable to cope with.

    During these periods, which usually last two to three hours subsiding only when I exhaust myself, I find myself pacing the house, buying ridiculous amounts of crap over the internet, cutting myself, vomiting and misusing excess Diazepam. I also have access to a never ending supply of Morphine (someone I live with has severe psychical illness) which I have now started using in an attempt to calm myself. I’ll pretty much do anything I can to get through these periods of suicidal mania.

    My psychiatrist has given me an increased supply of Diazepam in an attempt to try and calm me whilst the Venlafaxine/Moclobemide washout/kick-in takes effect but that doesn’t seem to be working. The logical explanation for these suicidal attacks are because of the changeover of medication, I know that, but it doesn’t make it any easier for me to cope nor does it change my feelings. I seem to be exhausting my options; i’m certainly not going to go on like this for much longer.

    I expect to be committing suicide in the next 10-15 years (yes, if i can get through my current suicidal period i will need therapy on that one) but I don’t want to do so now but it’s looking more and more like that’s going to be the case.

    Any help or advice would be appreciated. I apologise if I have posted in the wrong section or if what I have said doesn’t make any sense.
  2. *sparkle*

    *sparkle* Staff Alumni

    hey :) welcome to the forum - i'm ellie :shake:

    sorry you have started feeling worse recently... it really sounds like your meds have got messed up hun... obviously the new combination isn't working whereas the old one might have been doing a better job.... you best go back to doctor and tell them how you are feeling in the last couple of weeks and what has been going on... i don't suggest using the morphine - i am prescribed that myself and it can be really horrible side effects when stopping using it - you REALLY don't want to go down that road.... please go back to the doc hun :hug: and in the meantime there is lots of support to be had here if you want to talk through things :arms:
  3. Stranger1

    Stranger1 Forum Buddy & Antiquities Friend

    I think your PDOC should have weined you off the first med.. I ran out of my xanax and it took a week to straighten things out.. I was going thru some hellish withdrawls.. So I can relate to how your feeling..I agree with Ellie, Lay off the morphine.. It's highly addictive..The withdrawls from that aren't pretty.. Stay with us and let us help support you..You can talk or even vent your frustrations.. It's all good..Maybe venting will make you feel better..You can always PM any of us..Take Care!!
  4. solutions

    solutions Well-Known Member

    My only advice that I think is warranted is to share all of this with your doctors. Assuming they're not stupid (don't underestimate the rate of incompetence in the mental health field), they'll hear your concerns and deal with them appropriately, because clearly what's being tried now is not working.

    It seems pretty clearly like a medication issue, so I think your first stop should be to talk with whoever prescribes your meds as soon as you can.
  5. Tapper

    Tapper New Member

    Thank you for your responses. Everything i wrote in my initial post i told my psychiatrist last Friday, that's when he upped my Diazepam to try calm me down. I'm seeing him again this Friday to see how things are going.

    The Diazepam taken in much larger quantities than i should be taking works to a degree but i'm still experiencing the serve suicidal manic bouts no matter how much i take.

    My concern with what happens with my psychiatrist this Friday is two things; firstly i'll be told to just wait, ride it out until my new medication kicks in; and secondly, i'll have to go back onto Venlafaxine. I've been trying to come off Venlafaxine for a year now due to the horrible side effects, it's an absolute horrendous drug to be on and i really do not want to go back on it.
    Either of these two situations both leave me having to just wait and hope for the manic periods and extreme suicidal feelings to dissipate.

    Really there's nothing anyone can do for me until my medication kicks in, which frankly is frightening because i'm almost certain that i'm not going to be able to cope with this for much longer.
Thread Status:
Not open for further replies.